MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2015-120
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported the device was discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The command guide wire referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately tortuous, moderately calcified popliteal artery (btk-below the knee).The lesion was recanalized successfully with the tip of the command guide wire (gw) in the ateria dorsalis pedis.An armada 14 balloon was then used to treat the lesion in the btk area.During advancing the balloon, resistance was met with the command gw.It was then attempted to stretch the gw to assist in advancing the balloon easier.The balloon was then able to advance over the guide wire and be inflated at the lesion.As the gw was attempted to be removed, they noted the tip of the wire was not moving because it had become separated.Then during attempted removal of the armada, the balloon catheter got twisted in itself and it was not able to be removed through the 6f sheath.It was noted that resistance was met with the gw as well.It was then decided to remove the gw, balloon and sheath altogether as a single unit.The procedure was deemed incomplete.The next day a re-intervention with a snare device was done to remove the separated tip.It was noted that the tip was kinked.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Return of the balloon catheter may have further aided the analysis.However, the associated guidewire was returned for examination.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9664398
Report Number2024168-2020-01163
Device Sequence Number502348
Product Code DQY
UDI-Device Identifier08717648155932
UDI-Public08717648155932
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberA2015-120
Device Catalogue NumberA2015-120
Device Lot Number7021641
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date02/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND GUIDE WIRE; COMMAND GUIDE WIRE